Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Aug 27, 2007, 3:08 PM AKDT. It took effect at Aug 27, 2007, 8:08 PM AKDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 3:08 PM AKDT (23:08 UTC)
- In effect from
- Aug 27, 2007, 8:08 PM AKDT
- Expired
- Aug 27, 2007, 9:00 PM AKDT
- In force
- 52 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bethel, (PBET), launched 12:00Z, 11.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK58 PAFC 280411 SVRAFC AKZ151-280500- /O.NEW.PAFC.SV.W.0008.070828T0408Z-070828T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 808 PM ADT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KUSKOKWIM VALLEY AREA OF ALASKA... * UNTIL 900 PM ADT * AT 806 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER KUSKOKWIM VALLEY...OR ABOUT 40 MILES SOUTHEAST OF ANIAK...AND MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... THE KUSKOKWIM MOUNTAINS SOUTHEAST OF ANIAK THIS STORM MAY PRODUCE DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 6109 15839 6124 15875 6103 15957 6069 15893 $$
1 follow-up statement
000
WWAK58 PAFC 280445
SVSAFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
845 PM ADT MON AUG 27 2007
AKZ151-280500-
/O.CON.PAFC.SV.W.0008.000000T0000Z-070828T0500Z/
KUSKOKWIM VALLEY AK-
845 PM ADT MON AUG 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM ADT
FOR KUSKOKWIM VALLEY...
AT 841 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED OVER KUSKOKWIM VALLEY...OR ABOUT 50 MILES
SOUTH OF ANIAK...MOVING SOUTHWEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS SOUTHEAST OF ANIAK.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 6103 15841 6159 15883 6128 15971 6078 15956
6065 15915
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:00 AM AKDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 9:00 AM AKDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM ADT MON AUG 27 2007 .MODEL DISCUSSION...MODEL INITIALIZATIONS REASONABLE. THE NAM FORECAST SOLUTION CONTINUES TO DIVERGE FROM THE MORE CONSISTENT UKMET/GFS SOLUTIONS. WILL CONTINUE WITH GFS MODEL WITH SOME ADJUSTMENTS FOR THIS FORECAST PACKAGE. .ANALYSIS AND UPPER LEVELS... ANALYSIS IS CONSISTENT WITH FORECAST TREND. UPPER LOW OVER THE SE GULF OF ALASKA WILL BE A FAIRLY PERSISTENT FEATURE THROUGH THIS WEEK. EXPECT CENTER TO DRIFT TO THE NE GULF OF ALASKA FRIDAY. RIDGE OVER THE EASTERN BERING SEA RIDGE IS DAMPENED AS A SHORT WAVE MOVES ACROSS THE BERING SEA THU AND MOVES SOUTH OF THE AK PEN FRI MORNING. A SMALL AMPLITUDE RIDGE FORMS ON THE BACKSIDE OVER THE CENTRAL BERING SEA FRI. .SHORT TERM FORECAST... .EAST...EASTERLY WAVE OVER THE COPPER RIVER BASIN IS PICKED UP WELL BY THE NCEP MODELS. SAT PIC AND RADAR DATA SHOW WAVE MOVING INTO ZONE 145/111 THIS AFTERNOON. MORNING SOUNDING FROM ANCHORAGE INDICATED UNSTABLE AIR ALREADY IN PLACE. EXPECT WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHCENTRAL NORTH OF THE ANCHORAGE BOWL AND EASTERN COPPER RIVER BASIN THIS AFTERNOON THROUGH THE EARLY MORNING HOURS TUE. CONDITIONS SHOULD STABLIZE SOME ON TUE AS TEMPS WARM ALOFT. GENERAL OFFSHORE FLOW OVER THE MAINLAND SETS UP TUE AND WED. DRYING AND COMBINATION WITH WARMING 850MB TEMPS AND FAIR SKIES WILL PROVIDE FOR A GENERALLY WARM LATE SUMMER DAYS INLAND...COOLER ALONG COAST WITH SEABREEZES. LOW COMPLEX OVER THE NORTH GULF SLOWLY WEAKENS AND SHIFTS EAST. EAST TO NE GALES OVER THE WESTERN AND NORTHERN GULF IN ADVANCE OF FRONTAL TROUGH WILL WILL DIMINISH TUE THROUGH WED. RAIN/SHOWERS OVER THE WESTERN GULF WILL BREAK UP AS FLOW SHIFTS NORTHERLY TUE NGT/WED. .WEST... UNSTABLE AIR CONTINUES OVER SW ALASKA. UNSTABLE AIR SHIFTS EAST OF THE DELTA TUE WITH COOLING TEMPS IN THE LOWER LAYERS. UNSTABLE CONDITIONS WILL CONTINUE OVER THE KUSKOKWIM VALLEY/BRISTOL BAY INTO WED...STABILIZING SOME THU. SHORT WAVE MOVING OVER SW AK WILL TEND TO PROLONG SHOWER/THUNDERSTORM ACTIVITY TONIGHT THROUGH THE EARLY MORNING HOURS TUE. RIDGE OVER THE CENTRAL BERING SEA DRIFTS EAST OVER THE NEXT DAY OR SO. SO EXPECT STRATUS AND FOG TO BE GENERAL RULE OVER WATER AND COASTAL AREAS(PARTICULARLY OVERNIGHT). WEAK LOW CENTER MOVES TO THE WESTERN ALEUTIANS WED. WINDS SHOULD REMAIN BELOW GALE FORCE. .LONG TERM FORECAST...NO MAJOR CHANGES EXPECTED. CURRENT GIRDS WITH MINOR ADJUSTMENTS WILL BE USED. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALES 120 130 138 AND 150. FIRE WEATHER...NONE. RMC AUG 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Aug 26, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Aug 26, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Aug 26, 11:20 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 27, 11:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 27, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 27, 3:54 PM AKDT | Severe Thunderstorm Warning | AFC | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.